Aitken-Steffensen type methods for nonsmooth functions (III)

Authors

  • Ion Păvăloiu Tiberiu Popoviciu, Institute of Numerical Analysis, Romanian Academy

Keywords:

Aitken--Steffensen iterations

Abstract

We provide sufficient conditions for the convergence of the Steffensen method for solving the scalar equation \(f(x)=0\), without assuming differentiability of \(f\) at other points than the solution \(x^\ast\). We analyze the cases when the Steffensen method generates two sequences which approximate bilaterally the solution.

Downloads

Download data is not yet available.

References

Balázs, M., A bilateral approximating method for finding the real roots of real equations, Rev. Anal. Numér. Théor. Approx., 21 no. 2, pp. 111-117, 1992.

Casulli, V. and Trigiante, D., The convergence order for iterative multipoint procedures, Calcolo, 13, no. 1, pp. 25-44, 1977, https://doi.org/10.1007/BF02576646.

Cobzaş, S., Mathematical Analysis, Presa Universitară Clujeană, Cluj-Napoca, 1997 (in Romanian).

Ostrowski, A. M., Solution of Equations and Systems of Equations, Academic Press, New York, 1960.

Păvăloiu, I., On the monotonicity of the sequences of approximations obtained by Steffensens's method, Mathematica (Cluj), 35 (58), no. 1, pp. 71-76, 1993.

Păvăloiu, I., Bilateral approximations for the solutions of scalar equations, Rev. Anal. Numér. Théor. Approx., 23, no. 1, pp. 95-100, 1994.

Păvăloiu, I., Approximation of the roots of equations by Aitken-Steffensen-type monotonic sequences, Calcolo, 32, nos. 1-2, pp. 69-82, 1995, https://doi.org/10.1007/BF02576543.

Păvăloiu, I., Aitken-Steffensen-type methods for nonsmooth functions (I), Rev. Anal. Numér. Théor. Approx., 31, no. 1, pp. 111-116, 2002.

Păvăloiu, I., Aitken--Steffensen type methods for nonsmooth functions (II), Rev. Anal. Numér. Théor. Approx., 31, no. 2, pp. 203-206, 2002.

Traub, F. J., Iterative Methods for the Solution of Equations, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1964.

Downloads

Published

2003-02-01

How to Cite

Păvăloiu, I. (2003). Aitken-Steffensen type methods for nonsmooth functions (III). Rev. Anal. Numér. Théor. Approx., 32(1), 73–77. Retrieved from https://ictp.acad.ro/jnaat/journal/article/view/2003-vol32-no1-art8

Issue

Section

Articles